Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 26, 2010, 4:37 AM CST for 39 counties in Alabama. It took effect at Jan 26, 2010, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2010, 4:37 AM CST (10:37 UTC)
- In effect from
- Jan 26, 2010, 10:00 AM CST
- Expired
- Jan 26, 2010, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS74 KBMX 261037 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 437 AM CST TUE JAN 26 2010 ...WINDY CONDITIONS ANTICIPATED AGAIN TODAY... ALZ011>015-017>050-261800- /O.NEW.KBMX.WI.Y.0003.100126T1600Z-100126T2200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 437 AM CST TUE JAN 26 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA AGAIN TODAY. SUSTAINED WESTERLY WINDS WILL BE BETWEEN 15 AND 20 MPH AT TIMES. A FEW WIND GUSTS ARE EXPECTED BETWEEN 25 AND 30 MPH. THE WINDS WILL INCREASE AS WE HEAD THROUGH THE MORNING AND SUBSIDE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH OR SOUTH ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
1 follow-up statement
105 WWUS74 KBMX 261734 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CST TUE JAN 26 2010 ...WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON... ALZ011>015-017>050-262200- /O.CON.KBMX.WI.Y.0003.000000T0000Z-100126T2200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1134 AM CST TUE JAN 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. WINDY CONDITIONS WILL CONTINUE ACROSS CENTRAL ALABAMA THIS AFTERNOON. SUSTAINED WESTERLY WINDS WILL BE BETWEEN 15 AND 20 MPH AT TIMES...WITH A FEW GUSTS IN EXCESS OF 25 MPH. WINDS WILL SUBSIDE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH OR SOUTH ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:25 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 25, 11:25 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 PM CST MON JAN 25 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... WINDS AND HIGH LEVEL CLOUDS KEEPING TEMPS UP JUST A LITTLE BIT OVER CENTRAL AND EASTERN SECTIONS OF THE AREA. CLEARER SKIES AND CALM WINDS IN THE NORTHWEST HAVE ALLOWED TEMPS TO DROP INTO THE MID AND UPPER 30S SO QUITE A VARIABILITY IN TEMPERATURES THUS FAR. DRIER AIR HAS DEFINITELY MOVED IN WITH DEWPOINTS IN THE MID 20S. DID HAVE TO ADJUST THOSE VALUES DOWNWARD AND WILL NEED TO ADJUST SOME TEMPERATURE AND CLOUD COVER TRENDS FOR THE EVENING. TONIGHT'S LOWS WERE BUMPED UP SLIGHTLY. UPDATES OUT SHORTLY. && .AVIATION...06Z TAF DISCUSSION. VFR CONDS EXPECTED THRU THE PERIOD. WESTERLY WINDS WILL CONTINUE WITH 5-8 KNOTS THRU 15Z INCREASING TO NEAR 15 KNOTS BY 18Z. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 25, 5:55 PM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 PM CST MON JAN 25 2010 ALZ011>015-017>050-262355- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 555 PM CST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. DUE TO THE LOCALLY HEAVY RAINFALL ON SUNDAY...SOME MINOR FLOODING IS OCCURING TONIGHT. PLEASE REFER TO THE SPECIFIC RIVER OR FLOOD STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME MINOR RIVER FLOODING WILL CONTINUE THROUGH TUESDAY FOR SECTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVERS. PLEASE REFER TO THE SPECIFIC RIVER OR FLOOD STATEMENTS FOR FURTHER INFORMATION. BREEZY WESTERLY WINDS WILL DEVELOP ON TUESDAY AFTERNOON. SUSTAINED WINDS ARE EXPECTED BETWEEN 10 TO 20 MPH WITH A FEW GUSTS AROUND 25 MPH POSSIBLE. ANOTHER POTENT WEATHER SYSTEM WILL AFFECT CENTRAL ALABAMA ON THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALMOST ANYWHERE IN CENTRAL ALABAMA. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE. A FEW STRONG THUNDERSTORMS ARE ALSO POSSIBLE IN THE FAR SOUTH LATE THURSDAY NIGHT AND FRIDAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS UP TO 40 MPH. BREEZY CONDITIONS WILL DEVELOP MAINLY BEHIND THE COLD FRONT AND OUTSIDE OF THE RAIN AREAS. A FEW WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE. THERE IS A SMALL CHANCE OF WINTRY WEATHER FOR PORTIONS OF CENTRAL ALABAMA FRIDAY AND FRIDAY NIGHT. AS THE COLD AIR FILTERS INTO CENTRAL ALABAMA FRIDAY...THE RAIN MAY CHANGE TO FREEZING RAIN...SLEET...OR SNOW. HOWEVER...CONFIDENCE REGARDING THE FORECAST SPECIFICS REMAINS QUITE LOW AT THIS TIME. STAY TUNED FOR FURTHER INFORMATION ON THIS POTENTIAL WINTER SCENARIO. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.